U.S. doctors online nowAsk doctors free
A male asked:

when do you become immune to topical antibiotics such as clindamycin and erythromycin for acne?

1 doctor answer2 doctors weighed in
Dr. Ed Friedlander
Pathology 44 years experience
Varies: You MUST NOT use antibiotics -- topical or systemic -- as the sole treatment for acne. They need to be part of a combined treatment with topical benzoyl peroxide, salicylic acid, or a retinoic acid derivative. Do this, and you may be able to manage on a combined regimen. If this fails, consider a systemic tetracycline or isotretinoin. The latter works but isn't for the faint-hearted.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old female asked:

Every since my radioactive iodine treatment after thyroid cancer I have had bad acne. Could this be related? I had the treatment in june of 2010.

4 doctor answers12 doctors weighed in
Dr. Susan Wingo
Endocrinology 33 years experience
Indirectly related: It would be very unlikely for the radioactive iodine to induce acne, but another change that probably happened around the same time is taking thyroid hormone. Thyroid hormone tablets could affect the balance between estrogen and testosterone, by changing the amount of sex hormone binding protein made by the liver. Lab tests could help your doctor know if this was causing your acne.
Dr. Susan Wingo
Dr. Susan Wingo commented
Endocrinology 33 years experience
Provided original answer
A lot of thought goes into ordering labs, and every situation (and physician approach to ordering labs) is a little bit different. In a situation like yours, I'd probably check a testosterone level, with other labs possible depending upon factors beyond the scope of a general information resource like HealthTap. You're at the point where you should discuss your concerns with your own doctor.
Jan 10, 2012
A 21-year-old female asked:

Is it normal that I have had an ear infection for 7 days & been on antibiotics for 5 days but still have dizziness & some pain?

1 doctor answer1 doctor weighed in
Dr. David Astrachan
ENT and Head and Neck Surgery 37 years experience
Ear infection?: Sometimes doctors may not accurately diagnose "ear infections." if you have only pain and no difficulty hearing an no discharge or drainage you may have a pain problem and not an infection problem. In the case of a pain problem it might not be your ear but your jaw joint. Too often doctors treat pain with antibiotics and the ear is actually ok. That is why patients think the antibiotics don't work.
Dr. David Astrachan
ENT and Head and Neck Surgery 37 years experience
Provided original answer
Ears are not cloudy. If you are hearing ok it's your jaw!
Jan 17, 2012
New York, NY
A 22-year-old female asked:

I get uti's almost twice a month. I wad put on an antibiotic to take after sex by my urologyst. Will this effect my Yaz (drospirenone and ethinyl estradiol) birth control?

2 doctor answers3 doctors weighed in
Dr. Booth Wainscoat
Infectious Disease 21 years experience
Maybe: Yaz (drospirenone and ethinyl estradiol) has many different interactions with a large number of medications including some antibiotics.There is growing concern about Yaz (drospirenone and ethinyl estradiol) & similar oral contraceptives about an increased risk of blood clots.Always update your doctor who prescribes Yaz (drospirenone and ethinyl estradiol) of any new medication you are taking & speak with your pharmacist 1st.Most antibiotics appear ok with Yaz (drospirenone and ethinyl estradiol) except some antibiotics for virus, fungus & hiv.
A 18-year-old member asked:

Will taking rapid weight loss shakes effect my birth control pills effectiveness? Because I know antibiotics do that to the pill.

2 doctor answers5 doctors weighed in
Dr. David Escobar
Dr. David Escobaranswered
Family Medicine 9 years experience
They Shouldn't: Weight loss shakes should not affect the efficacy of your birth control pills, unless they contain some form of herbal preparation or medication. However, i advise against rapid weight loss shakes, as rapid weight loss can be dangerous. One should not lose more than 2-3 pounds a week on a weight loss plan. Plus, if you rapidly drop weight, you will rapidly gain it back without lifestyle changes.
India
A 19-year-old female asked:

Irregular menstrual cycle, acne, oily and darkened dull skin, mood swings since a year. I took crisanta bcp for 6 months along with doxxy and celin.?

1 doctor answer4 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
PCO Syndrome?: Appears you have seen a doctor to get the medications you are on? Have you discussed this with them? Appears you are describing polycystic ovarian syndrome. I would recommend you see your pcp or gyn or endocrinologist and discuss thoroughly and get a proper exam, testing and such and then proper treatment. Pco has help and treatment and is necessary. Concern for diabetes lurks! get checked.

Related questions

A 17-year-old male asked:
1 doctor answer1 doctor weighed in
A 49-year-old female asked:
1 doctor answer3 doctors weighed in
A 21-year-old male asked:
1 doctor answer3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 20, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.